Catalogo Articoli (Spogli Riviste)

OPAC HELP

Titolo:
Chronic hyperlactatemia in HIV-infected patients taking antiretroviral therapy
Autore:
John, M; Moore, CB; James, IR; Nolan, D; Upton, RP; McKinnon, EJ; Mallal, SA;
Indirizzi:
Royal Perth Hosp, Ctr Clin Immunol & Biomed Stat, Dept Clin Immunol, Perth, WA 6000, Australia Royal Perth Hosp Perth WA Australia 6000 munol, Perth, WA 6000, Australia Murdoch Univ, Perth, WA, Australia Murdoch Univ Perth WA AustraliaMurdoch Univ, Perth, WA, Australia
Titolo Testata:
AIDS
fascicolo: 6, volume: 15, anno: 2001,
pagine: 717 - 723
SICI:
0269-9370(20010413)15:6<717:CHIHPT>2.0.ZU;2-6
Fonte:
ISI
Lingua:
ENG
Soggetto:
REVERSE-TRANSCRIPTASE INHIBITORS; MITOCHONDRIAL TOXICITY; LACTIC-ACIDOSIS; HEPATIC STEATOSIS; NUCLEOSIDE; LIPODYSTROPHY; FAT;
Keywords:
hyperlactatemia; lactic acidosis; hepatic steatosis; HAART; non-nucleoside reverse transcriptase inhibitors; nucleoside reverse transtriptase inhibitors; protease inhibitors; mitochondrial toxicity; lipodystrophy; subcutaneous fat wasting;
Tipo documento:
Article
Natura:
Periodico
Settore Disciplinare:
Life Sciences
Citazioni:
22
Recensione:
Indirizzi per estratti:
Indirizzo: Mallal, SA Royal Perth Hosp, Ctr Clin Immunol & Biomed Stat, Dept Clin Immunol, Perth, WA 6000, Australia Royal Perth Hosp Perth WA Australia 6000 h, WA 6000, Australia
Citazione:
M. John et al., "Chronic hyperlactatemia in HIV-infected patients taking antiretroviral therapy", AIDS, 15(6), 2001, pp. 717-723

Abstract

Objective: To determine the prevalence, course and risk factors for hyperlactatemia in HIV-infected patients. Design: A prospective, longitudinal study of venous lactate concentrationsover an 18-month period in 349 participants of the Western Australian HIV Cohort Study. Results: In 516 patient-years of observation, two patients experienced severe fulminant lactic acidosis (lactate > 5 mmol/l) and hepatic steatosis attributable to nucleoside analogue reverse transcriptase inhibitors (NRTI). A further five patients with lesser elevations of lactate (2.8-4.1 mmol/l) but with symptoms of nausea or abdominal discomfort and evidence of hepaticsteatosis had NRTI therapy revised, with relief of symptoms and a fall in lactate levels. Most remaining patients on highly active antiretroviral therapy (HAART) had mild, chronic, asymptomatic hyperlactatemia, with mean lactate level between 1.5 mmol/l and 3.5 mmol/l most commonly. Longitudinal data was analysed in a non-linear mixed effects growth model which indicated that average lactate levels rose after the start of HAART but tended to stabilise at low-grade elevation, with an average 0.23 mmol/l greater long term level in stavudine users compared with zidovudine users (p<0.01). A multiple linear regression model showed that the association between stavudine and higher lactate level was not confounded by longer duration of total NRTIexposure. Risk of hyperlactatemia was not significantly associated with use of other NRTIs, protease inhibitors, non-nucleoside analogue reverse transcriptase inhibitors or multiple immunological and virological factors In multivariate analyses. Conclusions: Chronic, compensated, asymptomatic hyperlactatemia is common in patients taking HAART. Decompensated, life-threatening lactic acidosis/hepatic steatosis is rare. Treatment with stavudine appears to be the predominant risk factor for development of chronic hyperlactatemia. (C) 2001 Lippincott Williams & Wilkins.

ASDD Area Sistemi Dipartimentali e Documentali, Università di Bologna, Catalogo delle riviste ed altri periodici
Documento generato il 08/04/20 alle ore 12:16:46